Thunderstorm Wind, Beaver
- When
- August 7, 5:05 PM CST to 5:06 PM CST
- Where
- Beaver County, 1.49 mi SSW of Beaver
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.800, -100.530
A severe thunderstorm moved across the eastern Oklahoma Panhandle and produced thunderstorm wind gusts. There was no damage reported and no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm moved across the eastern Oklahoma Panhandle and produced thunderstorm wind gusts. There was no damage reported and no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 7, 2:04 PM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT TUE AUG 7 2012 .DISCUSSION... UPPER RIDGE OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES WILL BUILD INTO THE CENTRAL AND SOUTHERN ROCKIES BY THURSDAY AND THEN BACK OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES AGAIN LATE THIS WEEK THROUGH EARLY NEXT WEEK. A WEAK COLD FRONT WILL PUSH INTO THE PANHANDLES WEDNESDAY AND...ALONG WITH SOME SHORTWAVE ENERGY DROPPING SOUTH AND SOUTHEAST ACROSS THE FORECAST AREA...SHOULD ALLOW FOR CONVECTION TO DEVELOP TONIGHT INTO WEDNESDAY. LOW LEVEL SOUTHERLY TO SOUTHWESTERLY JET SETS UP TONIGHT AROUND 25 TO 35 KNOTS WHICH WILL HELP PROVIDE A FOCUS FOR CONVECTION. BEST CHANCES WILL PRIMARILY BE ACROSS THE EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA. CURRENT POPS FOCUS HIGHEST POPS ACROSS THIS AREA AND WILL ONLY MAKE SOME MINOR CHANGES. OTHERWISE...ONGOING POPS TONIGHT AND WEDNESDAY APPEAR TO BE RIGHT ON TRACK. FEEL THAT GFS AND NAM MOS GUIDANCE TOO COOL BASED ON EXPECTED CLOUD COVER AND LOW LEVEL JET AND WILL FORECAST HIGHER THAN MOS. MODELS IN AGREEMENT THAT THE FRONTAL BOUNDARY WILL PUSH THROUGH THE PANHANDLES BY WEDNESDAY NIGHT WITH DRIER CONDITIONS BEHIND THE FRONT. UPPER FLOW TRANSITIONS FROM NORTH NORTHWESTERLY OR NORTHWESTERLY TONIGHT AND WEDNESDAY TO NORTHERLY AND NORTHEASTERLY BY WEDNESDAY NIGHT AND THURSDAY AND THURSDAY NIGHT. UPPER FLOW TRANSITIONS BACK TO NORTHERLY AND NORTHWESTERLY LATE FRIDAY INTO THE WEEKEND AS THE UPPER HIGH REBUILDS BACK OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES. THE NORTHWESTERLY FLOW THIS WEEKEND SHOULD ALLOW FOR CONVECTION TO PROPAGATE INTO THE PANHANDLES FROM THE HIGHER TERRAIN OF COLORADO AND NEW MEXICO MAINLY SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. WILL KEEP SLIGHT CHANCE POPS FOR POSSIBLE CONVECTION ACROSS MAINLY THE WESTERN SECTIONS OF THE PANHANDLES...HOWEVER MAY ALSO AFFECT AREAS FARTHER EAST SATURDAY NIGHT. WILL KEEP TEMPS CLOSER TO THE WARMER NAM MOS OR ECMWF MOS THROUGH THE FORECAST PERIOD. SCHNEIDER && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 70 96 68 96 69 / 30 20 10 0 0 BEAVER OK 72 97 70 96 68 / 30 10 10 0 0 BOISE CITY OK 70 96 65 97 65 / 30 5 5 0 5 BORGER TX 76 98 73 99 69 / 30 10 10 0 0 BOYS RANCH TX 73 98 68 98 69 / 30 10 10 0 0 CANYON TX 68 96 66 96 68 / 30 20 10 0 0 CLARENDON TX 73 97 71 98 70 / 30 20 10 0 0 DALHART TX 68 97 65 96 66 / 30 10 10 0 5 GUYMON OK 71 96 68 97 67 / 30 5 10 0 0 HEREFORD TX 68 96 65 96 66 / 30 20 10 0 0 LIPSCOMB TX 72 97 69 96 68 / 30 20 10 0 0 PAMPA TX 72 96 70 95 67 / 30 20 10 0 0 SHAMROCK TX 73 98 70 99 71 / 30 20 10 0 0 WELLINGTON TX 74 101 72 101 71 / 30 20 10 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/11
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT TUE AUG 7 2012 OKZ001>003-TXZ001>020-081115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 601 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS TO 60 MPH. SMALL HAIL AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE WEDNESDAY. A FEW OF THESE STORMS MAY BE STRONG...WITH BRIEF WIND GUSTS TO AROUND 50 MPH THE MAIN CONCERN. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE SATURDAY NIGHT...AND ACROSS THE WESTERN PANHANDLES SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD PAY ATTENTION TO THE LATEST FORECAST FOR SEVERE STORMS TONIGHT. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 514 PM CDT TUE AUG 7 2012 TXZ012-013-072245- POTTER TX-CARSON TX- 514 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR CARSON AND POTTER COUNTIES. AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER NORTHEAST POTTER COUNTY...OR ABOUT 21 MILES SOUTHWEST OF BORGER. THE STORM WAS NEARLY STATIONARY. WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LOCATIONS IMPACTED INCLUDE... FRITCH HIGHWAY... RURAL PARTS OF NORTHEAST POTTER AND NORTHWEST CARSON COUNTIES... BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 527 PM CDT TUE AUG 7 2012 OKZ002-003-072315- TEXAS OK-BEAVER OK- 527 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR BEAVER AND TEXAS COUNTIES. AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF TURPIN...OR ABOUT 15 MILES SOUTH OF LIBERAL...MOVING EAST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED JUST NORTH OF FORGAN...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FORGAN... BAKER... TURPIN... FLORIS... BEAVER... BJS
The Dodge City radar (KDDC), 118 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406759.